Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 453, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2000, 7:31 PM CDT for Jones County, Mississippi. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 7:31 PM CDT (00:31 UTC)
- Expired
- Jul 20, 2000, 8:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jones County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:45 PM CDT | Thunderstorm Wind | Laurel, MS | Several trees were blown down and caused minor damage to several buildings. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3475 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:35 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 20, 6:35 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 635 PM CDT THU JUL 20 2000 STORMS HAVE MOVED SE OUT OF THE WATCH AREA IN NE SECTIONS OF THE CWFA WHICH INCLUDED NOXUBEE/WINSTON COUNTIES NORTH TO WEBSTER/CLAY AND LOWNDES COUNTIES. LOW LEVELS BEHIND THE STORMS HAVE STABILIZED. SPS BEING DRAWN UP RIGHT NOW TO REMOVE WATCH HEADLINE IN ZONES FOR THAT AREA. OTHERWISE...BOUNDARY SEEN ON 88D MOVING SOUTH OF THE JACKSON METRO WITH WIDELY SCATTERED STORMS DEVELOPING ALONG IT FROM WEST OF NATCHEZ EAST TOWARDS LAUREL IN SE MISSISSIPPI. WILL GENERALLY HOLD EVENING POPS SOUTH AND EAST OF THIS BOUNDARY AND REMOVE POPS NORTHWEST OF IT FOR NOW. WILL UPDATE REST OF Z6ONES LATER THIS EVENING WHEN CONVECTION WINDS DOWN. .JAN... AR...NONE. LA...NONE. MS...NONE. 05/
In the hours before
Special weather statement, Jul 20, 6:30 PM CDT, 1 hour 1 minute before
MSZ028>033-037>039-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 630 PM CDT THU JUL 20 2000 SEVERE THUNDERSTORM WATCH 600 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTHEAST MISSISSIPPI. THE COUNTIES CANCELLED ARE: MONTGOMERY...WEBSTER...CLAY... LOWNDES...OKTIBBEHA...CHOCTAW...ATTALA...WINSTON...AND NOXUBEE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 46 min |
| Jul 20, 10:02 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 28 min |
| Jul 21, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 25 min |
| Jul 21, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 32 min |
| Jul 21, 2:23 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 37 min |
| Jul 21, 2:54 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 36 min |
| Jul 21, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 35 min |
| Jul 21, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 28 min |
| Jul 21, 4:21 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 24 min |
| Jul 21, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 30 min |
| Jul 21, 4:36 PM CDT | Flash Flood Warning | JAN | Forrest | 84 min |
| Jul 21, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 37 min |
| Jul 21, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 31 min |
| Jul 21, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 47 min |
| Jul 21, 2:05 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 25 min |
| Jul 21, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.